MAUDE Adverse Event Report: AVANOS MEDICAL INC. MIC PERCUTANEOUS ENDOSCOPIC GASTROSTOMY PEG KIT - 20 FR - PUSH OTW; DH EF PEG INITIAL PLACEMENT PRODUCTS

AVANOS MEDICAL INC. MIC PERCUTANEOUS ENDOSCOPIC GASTROSTOMY PEG KIT - 20 FR - PUSH OTW; DH EF PEG INITIAL PLACEMENT PRODUCTS
Model Number 7150-20
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual sample is reported to be available, but has not yet been received by the manufacturer; however, a photograph of the device was provided.A review of the device history record is in-progress.All information reasonably known as of 28-may-2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).Device not returned, photos provided.
 
Event or Problem Description
It was reported, "during insertion the tip separated from the connector and went into the [abdominal] cavity." the patient went to surgery to remove the foreign body and have another peg tube inserted.
 
Additional Manufacturer Narrative
The device history record for the reported lot number, 30105411, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.One sample was received and evaluated.The sample received was the dilator sheath with heat shrink tubing attached.The removable peg tube, with bumper, was not received.Visual inspection was performed and the connector is not broken, the dilator sheath did not exhibit damage and the heat shrink tubing was not torn or cut; therefore, the complaint for breaks in the peg tube was not confirmed.Root cause couldn't be identified since no defect was found related with breaks during sample evaluation.Additionally, dhr review found no abnormal conditions that could have contributed to the reported incident.Root cause could not be determined.All information reasonably known as of 30-jul-2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
MIC PERCUTANEOUS ENDOSCOPIC GASTROSTOMY PEG KIT - 20 FR - PUSH OTW
Common Device Name
DH EF PEG INITIAL PLACEMENT PRODUCTS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key11901745
Report Number2026095-2021-00060
Device Sequence Number16994731
Product Code KNT
UDI-Device Identifier00350770409764
UDI-Public00350770409764
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K924065
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model Number7150-20
Device Catalogue NumberN/A
Device Lot Number30105411
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/04/2021
Supplement Date Received by Manufacturer07/06/2021
Initial Report FDA Received Date05/28/2021
Supplement Report FDA Received Date07/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR